Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 173, NWS St. Louis, MO

July 19, 2007Saint Louis County, Missouri; Monroe County, Saint Clair County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 19, 2007, 5:13 PM CDT for Saint Louis County, Missouri; Monroe County, Saint Clair County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2007, 5:13 PM CDT (22:13 UTC)
Expired
Jul 19, 2007, 5:45 PM CDT
In force
32 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Monroe County, IL, Saint Clair County, IL, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 48 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 1:42 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 825 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
825 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 192213
SVRLSX
ILC133-163-MOC189-192245-
/O.NEW.KLSX.SV.W.0173.070719T2213Z-070719T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
513 PM CDT THU JUL 19 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI
  NORTHERN MONROE COUNTY IN SOUTHWEST ILLINOIS
  WESTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS

* UNTIL 545 PM CDT

* AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF CRESTWOOD...
  OR 3 MILES SOUTH OF SUNSET HILLS...AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COLUMBIA...
  DUPO...
  EAST CARONDELET...
  MILLSTADT...
  BELLEVILLE...
  SMITHTON...
  SWANSEA...
  SHILOH...

THIS STORM HAS A HISTORY OF PRODUCING  WIND DAMAGE IN NORTHWEST 
JEFFERSON COUNTY.  SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS

LAT...LON 3856 9039 3842 9040 3834 8995 3855 8991

$$

TRUETT
2 follow-up statements
000 
WWUS53 KLSX 192235
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
534 PM CDT THU JUL 19 2007

ILC133-MOC189-192244-
/O.CAN.KLSX.SV.W.0173.000000T0000Z-070719T2245Z/
MONROE IL-ST. LOUIS MO-
534 PM CDT THU JUL 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEAST ST. LOUIS AND 
NORTHERN MONROE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE AREA.  
HOWEVER...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM.

LAT...LON 3855 9024 3837 9010 3834 8991 3855 8991

$$

ILC163-192245-
/O.CON.KLSX.SV.W.0173.000000T0000Z-070719T2245Z/
ST. CLAIR IL-
534 PM CDT THU JUL 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR WESTERN ST. CLAIR COUNTY...

AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MILLSTADT...MOVING EAST
AT 40 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
SMITHTON...SWANSEA...FREEBURG AND SHILOH.

LAT...LON 3855 9024 3837 9010 3834 8991 3855 8991

$$

TRUETT
000 
WWUS53 KLSX 192247
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
545 PM CDT THU JUL 19 2007

ILC163-192255-
/O.EXP.KLSX.SV.W.0173.000000T0000Z-070719T2245Z/
ST. CLAIR IL-
546 PM CDT THU JUL 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ST. CLAIR COUNTY
EXPIRED AT 545 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED JUST A BIT...AND 
NO LONGER APPEARED TO BE SEVERE.  HOWEVER....WINDS OF 40 TO 50 MPH 
ARE POSSIBLE WITH THE STORM AS IT MOVES INTO EASTERN ST. CLAIR 
COUNTY...AND IN THE FREEBURG AND MASCOUTAH AREAS...BETWEEN 545 PM 
AND 615 PM.

IN ADDITION...FURTHER STRENGTHENING OF THE THUNDERSTORM IS 
POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 
PM.

LAT...LON 3855 9024 3837 9010 3834 8991 3855 8991

$$

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:47 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jul 19, 2:47 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
247 PM CDT THU JUL 19 2007

.DISCUSSION...
SHORT TERM FCST PBLM CONTS TO BE PRECIP AND POSSIBILITY OF SVR WX.
AIRMASS HAS DESTABILIZED THIS AFTN ALLOWING FOR MOD INSTABILITY
ACROSS MUCH OF THE CWA. CONVECTIVE DEBRIS HAS LIMITED SOLAR
INSOLATION IN THE NRN THIRD OF THE CWA. MDLS HAVE DROPPED K INDICES
FOR TDY. HOWEVER...GIVEN SHEAR VECTOR TRAINING CELLS MAY BE PSBL
ALLOWING FOR LOCALLY HVY RA.

THE CDFNT WL CONTINUE TO PUSH SWD THIS AFTN...TAKING THE CHCS OF
PRECIP WITH IT. MOST OF THE PRECIP SHUD BE OUT OF THE AREA BY LATE
TMW MRNG. HAVE SLGT CHCS FOR SRN AND SWRN PORTIONS OF THE CWA TO
ACCOUNT FOR POSSIBLE POST FNTL PRECIP EARLY TMW MRNG.

TEMPS TMW SHUD BE 7 TO 8 DEGREES BLW AVG TMW WITH MAX TEMPS IN THE
LWR 80S. TEMPS WL REMAIN NEAR AVG FOR REMAINDER OF FCST PD. DWPTS
ARE EXPECTED TO BE RELATIVELY LOW FOR THIS TIME OF YEAR. DWPTS SHUD
START TO RISE ON WED AS THE GULF BEGINS TO OPEN UP.

LITTLE HAS CHNGD IN THE EXTD FCST SINCE YTD. MUCH OF EXTD LOOKS TO
BE SLGTY BLW AVG FOR THIS TIME OF YEAR. WARM UP WL BEGIN ON WED WITH
AVG MAX TEMPS. FCST REMAINS DRY ATTM. HOWEVER...GFS HAS SUBSTANTIAL
MSTR RTN ON THURS WITH LITTLE OR NO CAP IN PLACE. IF THIS
VERIFIES...ISO AFTN TSRA WL BE PSBL FOR AREAS S OF I70. DUE TO
CONSIDERABLE DIFFS BETWEEN GFS AND ECMWF...INTRODUCED ONLY SILENT
SLGT CHCS THURS INTO FRI.

TILLY

&&

.AVIATION...
FOR THE 18Z TAFS...
WEAK COLD FRONT IS DIPPING DOWN INTO NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS. SOME SHOWERS AND THUNDERSTORMS ALONG AND EITHER
SIDE OF THE FRONT ARE PRODUCING LIGHT TO MODERATE RAINFALL AND
SOME CIGS IN BELOW VFR...IN THE 2000-3000FT RANGE MOSTLY. EXPECT
STRONGER THUNDERSTORMS TO DEVELOP IN THE WARM AIR AHEAD OF THE
FRONT. COULD SEE WIND GUSTS AROUND 50KTS IN THE STRONGEST STORMS
AS WELL AS SMALL HAIL. AFTER THE FRONT GOES THROUGH THE AREA THIS
EVENING EXPECT SURFACE FLOW TO TURN TO THE EAST-NORTHEAST. COULD
SEE SOME PATCHES OF MARGINAL OR EVEN IFR CLOUDS/FOG HANGING AROUND
DURING THE EARLY MORNING HOURS ON FRIDAY...ESPECIALLY OVER
SOUTHEAST MISSOURI AROUND KFAM WHICH WILL BE CLOSER TO THE FRONT
AND ANY LINGERING PRECIP.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 19, 3:28 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
328 PM CDT THU JUL 19 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
328 PM CDT THU JUL 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ALONG AND
SOUTH OF A LINE EXTENDING FROM COLUMBIA MISSOURI TO CARLINVILLE
ILLINOIS. A FEW STORMS MAY BE SEVERE PRODUCING DAMAGING WINDS...LARGE
HAIL AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG AND SOUTH OF A
COLUMBIA TO FARMINGTON MISSOURI LINE. THESE THUNDERSTORMS ARE NOT
EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT. SPOTTERS ARE ENCOURAGED TO
RELAY ANY WEATHER REPORTS TO LOCAL LAW ENFORCEMENT OR THE NATIONAL
WEATHER SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TILLY

In the hours before

Local storm report, Jul 19, 4:58 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
458 PM CDT THU JUL 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     TSTM WND DMG     WASHINGTON              38.55N 91.01W
07/19/2007                   FRANKLIN           MO   LAW ENFORCEMENT

            LARGE TREE LIMBS DOWN SOUTH SIDE OF WASHINGTON MO AND
            JUST SOUTH OF TOWN.

&&

RPRZYBYLINSKI
Local storm report, Jul 19, 5:02 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
502 PM CDT THU JUL 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     DOWNBURST        4 N GRAY SUMMIT         38.55N 90.82W
07/19/2007                   FRANKLIN           MO   LAW ENFORCEMENT

            SEVERAL LARGE TREE LIMBS BLOCKING ROADS IN THE LABADIE
            AREA. POWER LINES ARE ALSO DOWN

&&

RPRZYBYLINSKI

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 4:31 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Charles, Saint Louis44 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.